Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 28, NWS Wichita, KS

October 1, 200910 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 1, 2009, 3:38 PM CDT for 10 counties in Kansas. It took effect at Oct 2, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2009, 3:38 PM CDT (20:38 UTC)
In effect from
Oct 2, 2009, 10:00 AM CDT
Expired
Oct 2, 2009, 6:40 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Greenwood County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 519 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
519 m²/s²
0-3 km storm-relative helicity
599 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 012038
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT THU OCT 1 2009


KSZ032-033-047-048-050-020445-
/O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
/O.CON.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
338 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
WILL PERSIST ACROSS CENTRAL KANSAS LATE THIS AFTERNOON. THE WINDS WILL
GRADUALLY SUBSIDE THIS EVENING.

NORTHWEST WINDS WILL STRENGTHEN AGAIN ON FRIDAY AFTERNOON ACROSS
CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45
MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-020445-
/O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS
338 PM CDT THU OCT 1 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL
KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
5 follow-up statements
000 
WWUS73 KICT 012357
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT THU OCT 1 2009

KSZ032-033-047-048-050-020800-
/O.CAN.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
657 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...
...WIND ADVISORY IS CANCELLED FOR EARLY THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY THAT HAD BEEN IN EFFECT UNTIL 7 PM THIS EVENING.

HOWEVER A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 7 PM CDT ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ049-051>053-020800-
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS
657 PM CDT THU OCT 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS
CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND
45 MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ES
000 
WWUS73 KICT 020806
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CDT FRI OCT 2 2009

KSZ070-021115-
/O.EXA.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
GREENWOOD-
INCLUDING THE CITY OF...EUREKA
306 AM CDT FRI OCT 2 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS
OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE
LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ032-033-047>053-021115-
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS
306 AM CDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS
OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE
LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS73 KICT 021002
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
502 AM CDT FRI OCT 2 2009

KSZ032-033-047>053-070-022115-
/O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-GREENWOOD-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...EUREKA
502 AM CDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS
OVER 30 MPH LIKELY BY 10 AM. GUSTS BETWEEN 40 AND 45 MPH ARE
LIKELY. THE WINDS SHOULD DIMINISH RAPIDLY AROUND 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS73 KICT 022013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT FRI OCT 2 2009

KSZ032-033-047-048-050-030415-
/O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/
/O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
313 PM CDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL 
JUST BEFORE SUNSET. 

LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND
DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS 
WILL RESULT IN AREAS OF FROST AROUND DAWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ067-030415-
/O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/
RENO-
INCLUDING THE CITY OF...HUTCHINSON
313 PM CDT FRI OCT 2 2009

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. 

WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES 
AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS
WILL RESULT IN AREAS OF FROST AROUND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ049-051>053-070-030000-
/O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-GREENWOOD-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...EUREKA
313 PM CDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL 
JUST BEFORE SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KED
000 
WWUS73 KICT 022340
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT FRI OCT 2 2009

KSZ032-033-047-048-050-030745-
/O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/
/O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
640 PM CDT FRI OCT 2 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

HOWEVER...A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
SATURDAY.

LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY
AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL
RESULT IN AREAS OF FROST AROUND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ049-051>053-070-030045-
/O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/
SALINE-MCPHERSON-MARION-CHASE-GREENWOOD-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...EUREKA
640 PM CDT FRI OCT 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS HAVE GREATLY SUBSIDED EARLY THIS EVENING.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KSZ067-030745-
/O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/
RENO-
INCLUDING THE CITY OF...HUTCHINSON
640 PM CDT FRI OCT 2 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
SATURDAY. 

WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES
AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS
WILL RESULT IN AREAS OF FROST AROUND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 1, 3:07 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 1, 3:07 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT THU OCT 1 2009

.DISCUSSION...

MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES SUN THROUGH THE
BEGINNING OF THE WORK WEEK.

SYNOPSIS:
STRONG SHORTWAVE CURRENTLY EXTENDS FROM NE MT INTO NORTH-CENTRAL KS.
ANOTHER SHORTWAVE REMAINS PLANTED OVER QUEBEC/NORTHEAST CONUS. LAST
BUT NOT LEAST ANOTHER PIECE OF ENERGY IS DIVING SOUTH ACROSS WESTERN
BRITISH COLUMBIA. AT THE SURFACE A COLD FRONT EXTENDS FROM NW IA
INTO EASTERN OK WITH STORMS ALONG THIS FEATURE.

TONIGHT-FRI:
BY 12Z FRI THE UPPER LOW WILL BE SITUATED OVER IA WITH THE SURFACE
LOW OCCLUDING IN THE SAME GENERAL AREA. THIS WILL KEEP GUSTY NW
SURFACE WINDS IN PLACE FOR TONIGHT INTO FRI. FOR THE SECOND DAY IN A
ROW MODELS ARE SHOWING IMPRESSIVE MIXING ON FRI UP TO AROUND 750MB
WITH WINDS UNIDIRECTIONAL FROM THE SURFACE UP TO THIS LEVEL. GIVEN
THE MODEL CONSISTENCY FEEL CONFIDENT ENOUGH TO RUN WITH A WIND
ADVISORY FOR ALL OF CENTRAL KS FOR FRI AFTERNOON. 1000-850MB
THICKNESSES SUPPORT HIGHS NEAR THE 70 DEGREE MARK AREAWIDE AND
CONSIDERING THE IMPRESSIVE MIXING THINK THIS IS REASONABLE.

SAT-SUN:
BY SAT AFTERNOON THE UPPER LOW WILL BE SITUATED OVER THE GREAT LAKES
REGION AS ANOTHER SHORTWAVE CONTINUES TO DIG SOUTH OVER THE PACIFIC
NORTHWEST. THE FORECAST AREA WILL BE BETWEEN THESE TWO SYSTEMS
RESULTING IN FAIRLY COMFORTABLE CONDITIONS FOR SAT WITH LIGHT WINDS
AND HIGHS IN THE UPPER 60S TO AROUND 70. JUST AS BEEN ADVERTISED THE
LAST FEW DAYS...THE ENERGY TO OUR WEST IS EXPECTED TO DIVE SOUTH
AND REMAIN PLANTED GENERALLY OVER THE GREAT BASIN AREA FOR SEVERAL
DAYS. BOTH THE GFS AND NAM AGREE ON RETURN FLOW COMMENCING SAT NIGHT
INTO SUN. THIS WILL ALLOW A WARM FRONT TO LIFT NORTH ALONG WITH A
RAPID INCREASE ON 850MB MOISTURE. THERE IS ALSO SOME AGREEMENT THAT
THERE WILL BE ENHANCED ISENTROPIC LIFT ALONG THE 305-310K SURFACES
AND THEREFORE INSERTED A SLIGHT CHANCE FOR STORMS SAT NIGHT OVER SW
PORTIONS OF THE FORECAST AREA. WASNT TOO SURE WHAT TO DO WITH
PRECIP CHANCES FOR SUN. STRONG WARM ADVECTION IS EXPECTED TO REMAIN
OVER THE AREA WITH A WARM FRONT LIKELY LIFTING ACROSS THE CENTRAL
PLAINS. HOWEVER FEEL THE MORE WIDESPREAD PRECIP WILL BE LOCATED
NORTH OF THE FORECAST AREA WHERE UPPER DYNAMICS AND ENHANCED
ISENTROPIC LIFT WILL BE LOCATED. THEREFORE WILL JUST LEAVE A SLIGHT
CHANCE POPS IN ON SAT WITH THE THINKING A FEW ISOLATED SHOWERS OR
STORMS MAY FORM IN THE WARM ADVECTION REGIME.

MON-THU:
WHILE THE EXTENDED MODELS CONTINUE TO AGREE ON A BROAD POSITIVELY
TITLED TROUGH REMAINING SITUATED FROM THE NORTHERN ROCKIES INTO
SOUTHERN CA...THERE ARE SOME MODEL DISCREPANCIES THAT MAKE THESE
EXTENDED PERIODS HARD TO PIN DOWN. THE ECMWF HAS BEEN CONSISTENT IN
EJECTING A PIECE OF ENERGY OUT OF THE MEAN TROUGH AND ACROSS THE
NORTHERN PLAINS ON MON NIGHT INTO TUE. THIS SOLUTION RESULTS IN A
MORE WOUND UP SURFACE LOW LIFTING NORTHEAST COMPARED TO THE GFS
WHICH HAS A SLOW MOVING FRONT SAGGING INTO THE AREA FOR TUE INTO TUE
NIGHT. RIGHT NOW AM LEANING SLIGHTLY TOWARD THE ECMWF WHICH HAS BEEN
A BIT MORE CONSISTENT WITH ITS SOLUTION. THEREFORE WILL NOT HIT
PRECIP CHANCES TOO HARD UNTIL THE MEDIUM RANGE MODELS COME INTO
BETTER AGREEMENT.

LAWSON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THIS
AFTERNOON AND ALLOW FOR STRONG GUSTY NORTHWEST WINDS TO PREVAIL.
THESE HIGHER WIND SPEEDS SHOULD DIMINISH AFTER SUNSET.
MEANWHILE...THE STRONG UPPER LEVEL SYSTEM WILL CONTINUE INTENSIFY
OVER THE UPPER MIDWEST TONIGHT AND TOMORROW. THIS SYSTEM WILL ALLOW
FOR STRONG NORTHWEST WINDS TO KICK IN AGAIN TOMORROW WITH WIND
ADVISORY CRITERIA POSSIBLY BEING MET ACROSS AT THE RSL/SLN TAF SITES
BY 16Z OR SO.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  71  41  70 /   0   0   0   0
HUTCHINSON      42  70  40  67 /   0   0   0   0
NEWTON          43  70  41  68 /   0   0   0   0
ELDORADO        44  70  41  70 /   0   0   0   0
WINFIELD-KWLD   44  71  42  71 /   0   0   0   0
RUSSELL         38  70  37  68 /   0   0   0   0
GREAT BEND      39  70  38  68 /   0   0   0   0
SALINA          42  70  39  68 /   0   0  10   0
MCPHERSON       43  70  40  67 /   0   0   0   0
COFFEYVILLE     44  70  42  71 /   0   0   0   0
CHANUTE         44  70  42  70 /   0   0   0   0
IOLA            44  69  42  69 /   0   0   0   0
PARSONS-KPPF    44  70  42  70 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047-048-
050.

WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR KSZ032-033-
047>053.

&&
Hazardous weather outlook, Oct 1, 2:13 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT THU OCT 1 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
213 PM CDT THU OCT 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS WILL PERSIST ACROSS CENTRAL KANSAS THIS
AFTERNOON. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS ARE AGAIN POSSIBLE ACROSS CENTRAL KANSAS ON FRIDAY.
SOME WIND GUSTS TO 40 MPH ARE AGAIN POSSIBLE.

THUNDERSTORMS LOOK TO MOVE BACK INTO THE FORECAST FOR SUNDAY
THROUGH TUESDAY. AT THIS POINT IT APPEARS STRONG THUNDERSTORMS MAY
BE POSSIBLE WITH SOME OF THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:03 AM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell15 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.